Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 12, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 31, 2016, 3:46 PM EDT for Monroe County, Florida. It took effect at Oct 31, 2016, 9:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2016, 3:46 PM EDT (19:46 UTC)
- In effect from
- Oct 31, 2016, 9:00 PM EDT
- Expired
- Nov 1, 2016, 2:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
486 WHUS42 KKEY 311946 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 346 PM EDT MON OCT 31 2016 FLZ076>078-010600- /O.NEW.KKEY.CF.S.0012.161101T0100Z-161101T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 346 PM EDT MON OCT 31 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED... * COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE ABOVE NORMAL THIS EVENING AND TONIGHT...WITH NUISANCE COASTAL FLOODING OF LOW-LYING AREAS EXPECTED. * TIMING...WATER LEVELS WILL PEAK AT THE TIME OF THE HIGHER HIGH TIDE THIS EVENING AND TONIGHT...MAINLY BETWEEN 9 PM AND 2 AM. * IMPACTS...MINOR SALTWATER FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$ BS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 31, 2:55 PM EDT, 51 minutes earlier.
Area forecast discussion, Oct 31, 2:55 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Key West FL 255 PM EDT Mon Oct 31 2016 .DISCUSSION... Isolated to scattered showers are moving quickly to the west/southwest in the Atlantic waters south of the Florida Keys, and an extension across the Upper Keys into Florida Bay. It is partly to mostly cloudy along the island chain with temperatures in the lower 80s. Broad high surface pressure will strengthen overnight, pushing fresh to occasionally strong northeast to east breezes across the local area. As mid to upper ridging reaches eastward through the eastern Gulf of Mexico and across the state, in conjunction with drier air pushing in aloft, the probability of measurable rain diminishes overnight and into early Tuesday. The immediate to short term portion of the forecast will be dictated by the echoes on KBYX doppler radar. Was initially intent on going with a slight chance through the first period, but may need to increase that probability at least through the evening hours and let the evening shift adjust as necessary. Will make a last minute decision on that. The remainder of the forecast follows closely to our previous thinking. The dry forecast will extend through the middle of the week thanks to the localized ridging. A slight chance of measurable rain returns for Wednesday night into Thursday as a trough accompanied by a few low-amplitude shortwaves break down the ridge. Guidance is still suggesting a front pushing through the area late Friday or Friday night, but it does not scour away the lowest moisture before the flow pitches once again to the northeast. Will leave a slight chance through each period beyond Thursday on this forecast. It may feel more comfortable by early this weekend as the dewpoints drop a little. In general though, temperatures will be near the seasonal average even through the late forecast periods. && .MARINE... Will have an advisory for small craft headlined for all marine zones surrounding the Florida Keys except Florida Bay where an exercise caution will be headlined for small craft. Fresh to strong northeast to east breezes will keep similar headlines at least into the middle of the week, thanks mostly to strengthening high pressure to our north. Moderating conditions are expected late Wednesday into Thursday as the high pressure weakens and a weak front approaches to our north. && .AVIATION... Low clouds have been persistent today. Periods of MVFR ceilings remain possible this afternoon and again late tonight at both terminals. Have VCSH mentioned at KMTH through 00Z for scattered showers. Northeast winds 10-13 knots with gusts around 20 knots will persist with the gusts diminishing around sunset. VFR conditions/ dry weather expected Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Key West 76 83 76 83 / 10 - - - Marathon 76 83 76 83 / 10 - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ032>035-042>044-052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....MM Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 31, 6:01 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 601 AM EDT MON OCT 31 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 601 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL...THE STRAITS OF FLORIDA...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO NORTH AND WEST OF THE WEST END OF THE SEVEN MILE BRIDGE. NORTHEAST TO EAST WINDS WILL BLOW BETWEEN 20 AND 25 KNOTS TODAY AND TONIGHT. SEAS UP TO 8 FEET ARE EXPECTED IN THE GULF STREAM TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL MOVE WESTWARD NEAR 20 KNOTS ACROSS THE STRAITS OF FLORIDA TODAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY LIKELY WILL BE REQUIRED FOR THE STRAITS OF FLORIDA...AND POSSIBLY PORTIONS OF HAWK CHANNEL AND THE EXTREME SOUTHEASTERN GULF OF MEXICO FROM TUESDAY THROUGH WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED AGAIN BY FRIDAY NIGHT OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:10 PM EDT | Special Marine Warning | KEY | 35 min | |
| Oct 30, 10:24 PM EDT | Special Marine Warning | KEY | 36 min | |
| Oct 30, 10:44 PM EDT | Special Marine Warning | KEY | 31 min |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.